Flood, Vanderburgh
- When
- January 5, 6:00 PM CST to January 6, 1:00 AM CST
- Where
- Vanderburgh forecast zone
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.025, -87.586 (the zone’s center; the record gives no point)
Pigeon Creek was out of its banks. The creek was over Highway 57 in extreme southern Gibson County.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Pigeon Creek was out of its banks. The creek was over Highway 57 in extreme southern Gibson County. In Posey County, the Black River was out of its banks and flooding some county highways. In Pike County, backwater flooding near the Patoka River caused some county roads to become impassable. Some streets in Winslow were affected. Several hours of moderate to locally heavy rain exacerbated pre-existing flooding problems along and near the Patoka River. In northern Vanderburgh County, a vehicle stalled in several feet of water, requiring the assistance of the fire department. Flooding throughout the region was due to a prolonged period of wet weather following the rapid snowmelt from a record late December snowstorm. Rainfall at the Evansville airport for the January 5-6 event was nearly 1.5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 5, 1:40 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST WED JAN 5 2005 .SHORT TERM (TONIGHT AND THURSDAY)... WILL CONTINUE WITH OUR FLOOD WATCH FOR TONIGHT. MODEL SHORT RANGE PROGS SUGGEST ANYWHERE FROM .75 TO 1.5 INCH RAINS TONIGHT. THINK WE WILL SEE JUST OVER 1 INCH IN FEW AREAS...WITH 1.5 PROBABLY ON HIGH SIDE. OUR MAIN PROBLEM OVER THE NEXT SEVERAL DAYS IS GOING TO BE WITH LONGER TERM RIVER FLOODING. BUT...SINCE SMALL STREAMS AND CREEKS ARE PRETTY MUCH FULL...AND GROUND CONDITIONS SATURATED...CONTINUING THE FLOOD WATCH TONIGHT SEEMS PRUDENT. CURRENTLY...FRONTAL BOUNDARY BISECTING OUR FORECAST AREA. AT 19Z...THE FRONT WAS FROM NEW MADRID MISSOURI...TO JUST WEST PADUCAH...TO BETWEEN EVANSVILLE AND PRINCETON INDIANA. FRONT MAKING FAIRLY GOOD PROGRESS EAST...PER LATEST KPAH 88D VELOCITY DATA LOOP. EXPECT THE FRONT WILL CONTINUE TO PUSH ACROSS THE REGION LATE THIS AFTERNOON...AND BE EAST OF THE REGION THIS EVENING...AS SURFACE LOW PRESSURE TRACKS UP INTO NW KY BY 00Z. MEANWHILE...WIDESPREAD AREA OF RAIN CONTINUES TO MOVE EAST TOWARD THE REGION...WITH THE PRECIPITATION MOVG NE. WILL CONTINUE WITH CATEGORICAL POPS TONIGHT...ESPECIALLY EARLY...THEN TAPER THINGS OFF FROM WEST TO EAST OVERNIGHT...AS THE ETA AND GFS CARRY BEST MOISTURE AND OMEGA EAST OF THE REGION BY LATE IN THE NIGHT. LOOKS AS IF PRECIP WILL END...JUST BEFORE COLD ENOUGH AIR CAN GET INTO THE REGION. SO WILL KEEP PRECIP ALL RAIN FOR NOW. BUT EVENING SHIFT MAY WANT TO WATCH THIS...AND SEE HOW THINGS PLAY OUT. OTHER THAN A SMALL CHANCE OF PRECIP VERY EARLY THUR MORNING OVER THE FAR EASTERN PART OF THE AREA...EXPECT DRY CONDITIONS THURSDAY AND THURSDAY NIGHT...AS HIGH PRESSURE MOVES ACROSS THE REGION. FOR TEMPS...GENERALLY USED A BLEND OF GUIDANCE NUMBERS. MET SEEMS A LITTLE TOO COOL FOR MAXS THURSDAY...OTHERWISE THE NUMBERS ARE FAIRLY CLOSE. .LONG TERM (FRIDAY THROUGH WEDNESDAY)... ON FRIDAY...ETA AND GFS FAIRLY AGGRESSIVE BRINGING MOISTURE BACK NORTH INTO THE FORECAST AREA...AS A MID LEVEL TROF MOVES EAST FROM THE CENTRAL PLAINS MIDDAY FRIDAY...TO THE MISSISSIPPI RIVER VALLEY REGION BY MIDNIGHT FRIDAY. SURGE OF GOOD UPWARD MOTION AND DEEP MOISTURE FORECAST TO LIFT NORTH...MAINLY ACROSS THE SOUTH AND EAST HALF OF THE AREA. WILL PUSH UP THE INTRO OF RAIN INTO FRIDAY...AND END THE RAIN MORE RAPIDLY FRIDAY NIGHT FROM WEST TO EAST. ETA AND GFS CONTINUE TO BE AGGRESSIVE PUSHING TROF/LIFT/AND ASSOC MOISTURE COMPLETELY EAST OF THE REGION BY 12Z SATURDAY. GFS TRENDED THIS DIRECTION ON 00Z MODEL RUN...AND SUBSEQUENT RUNS CONTINUE WITH THIS SOLUTION. FLOW PATTERN SATURDAY THROUGH MONDAY SOMEWHAT WSW ZONAL. LIMITED MOISTURE PER THE GFS AND ECMWF SUITES MEANS WE SHOULD BE DRY SUNDAY AND MONDAY AS WELL. GFS/ECMWF TRY TO PUSH A FRONT TOWARD THE REGION FROM MONDAY NIGHT THROUGH MID WEEK. ALTHOUGH WE MAY BE SLIGHTLY OVERDONE WITH EXISTING POPS...WILL CONTINUE WITH OUR CHANCE OF RAIN DURING THIS TIME FRAME...MAINLY BASED ON THE MODELS INCREASE IN OVERALL COLUMNAR MOISTURE. BEST CHANCE MAY BE OVER NORTHWEST SECTIONS OF OUR FA...AND NORTH AND WEST OF OUR AREA AS WELL. BUT LOW CHANCE STILL SEEMS TO BE WARRANTED AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH TONIGHT NORTH OF A MAYFIELD / CALHOUN LINE. MO...FLOOD WATCH TONIGHT ALL OF SEMO. IL...FLOOD WATCH TONIGHT ALL OF SIL. IN...FLOOD WATCH TONIGHT ALL OF SWIN. && CN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CST WED JAN 5 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-061100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...HERRIN...HARRISBURG...CARMI...CARBONDALE...CAIRO... PADUCAH...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 152 PM CST WED JAN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF RAIN...AND ISOLATED THUNDERSTORMS IS EXPECTED TONIGHT ACROSS THE FOUR STATE AREA. RAINFALL AMOUNTS WILL RANGE FROM THREE QUARTERS TO ONE AND ONE HALF INCHES. MANY AREA CREEKS AND STREAMS ARE UP...WITH SOME NEAR BANKFULL. GROUND CONDITIONS ARE SATURATED. ADDITIONAL RAIN WILL ONLY SERVE TO AGGRAVATE THE EXISTING CONDITIONS. PLEASE REFER TO THE LATEST FLOOD WATCH FOR ADDITIONAL INFORMATION. THE FLOOD WATCH COVERS MOST OF THE REGION...WITH THE EXCEPTION BEING THE PENNYRILE AND LAND BETWEEN THE LAKES REGIONS OF WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD RIVER FLOODING IS FORECAST TO DEVELOP ACROSS THE FOUR STATE AREA. MANY POINTS ALONG AREA RIVERS WILL RISE ABOVE FLOOD STAGE LATE THIS WEEK...WITH SOME REMAINING ABOVE FLOOD STAGE INTO NEXT WEEK. PLEASE REFER TO THE LATEST FLOOD WARNINGS...STATEMENTS AND FORECASTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438648, 5438645, 5438646, 5438647.